Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 9, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Mar 15, 2014, 3:18 AM CDT for 4 counties in Nebraska; 6 counties in Kansas. It took effect at Mar 15, 2014, 5:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2014, 3:18 AM CDT (08:18 UTC)
- In effect from
- Mar 15, 2014, 5:00 PM CDT
- Expired
- Mar 16, 2014, 1:17 AM CDT
- In force
- 8 hr
- Issued by
- NWS Hastings, NE
Counties Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Franklin County, NE, Furnas County, NE, Harlan County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 71 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2932 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
644 WWUS73 KGID 150818 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 318 AM CDT SAT MAR 15 2014 ...WINDY CONDITIONS EXPECTED LATE THIS AFTERNOON INTO TONIGHT... .A STRONG NORTHWEST WIND WILL IMPACT THE AREA BEGINNING LATE THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS TONIGHT. A SUSTAINED WIND OF 30 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH...ARE CURRENTLY FORECAST. KSZ005>007-017>019-NEZ082>085-151630- /O.NEW.KGID.WI.Y.0009.140315T2200Z-140316T0900Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD 318 AM CDT SAT MAR 15 2014 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM CDT SUNDAY. * WIND...SUSTAINED FROM THE NORTHWEST AT 30 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH. * TIMING...THE WIND WILL INCREASE IN INTENSITY BY LATE AFTERNOON...WITH THE STRONGEST WIND EXPECTED BETWEEN LATE THIS AFTERNOON AND EARLY SUNDAY MORNING. * IMPACTS...UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND AND DRIVING MAY BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BRYANT
3 follow-up statements
159 WWUS73 KGID 151736 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1236 PM CDT SAT MAR 15 2014 ...WINDY CONDITIONS EXPECTED LATE THIS AFTERNOON INTO TONIGHT... .A STRONG NORTHWEST WIND WILL IMPACT THE AREA BEGINNING LATE THIS AFTERNOON AND CONTINUE INTO THE OVERNIGHT HOURS TONIGHT. A SUSTAINED WIND OF 30 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH...ARE CURRENTLY FORECAST. KSZ005>007-017>019-NEZ082>085-160200- /O.CON.KGID.WI.Y.0009.140315T2200Z-140316T0900Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD 1236 PM CDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM CDT SUNDAY... * WIND...SUSTAINED FROM THE NORTHWEST AT 30 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH. * TIMING...THE WIND WILL INCREASE IN INTENSITY BY LATE AFTERNOON...WITH THE STRONGEST WIND EXPECTED BETWEEN LATE THIS AFTERNOON AND EARLY SUNDAY MORNING. * IMPACTS...UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND AND DRIVING MAY BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
052 WWUS73 KGID 160132 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 832 PM CDT SAT MAR 15 2014 ...WINDY CONDITIONS EXPECTED TONIGHT... .A STRONG NORTHWEST WIND WILL CONTINUE TO IMPACT THE AREA OVERNIGHT. A SUSTAINED WIND OF 25 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH...IS CURRENTLY FORECAST. KSZ005>007-017>019-NEZ082>085-160900- /O.CON.KGID.WI.Y.0009.000000T0000Z-140316T0900Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD 832 PM CDT SAT MAR 15 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * WIND...SUSTAINED FROM THE NORTHWEST AT 25 TO 35 MPH...WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...UNSECURED OUTDOOR OBJECTS WILL BE BLOWN AROUND AND DRIVING MAY BE DIFFICULT AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
445 WWUS73 KGID 160617 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 117 AM CDT SUN MAR 16 2014 KSZ005>007-017>019-NEZ082>085-160730- /O.CAN.KGID.WI.Y.0009.000000T0000Z-140316T0900Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-FURNAS-HARLAN- FRANKLIN-WEBSTER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD 117 AM CDT SUN MAR 16 2014 ...WIND ADVISORY IS CANCELLED... THE WIND ACROSS THE AREA HAS DECREASED IN INTENSITY THROUGH THE PAST FEW HOURS...A TREND WHICH IS EXPECTED TO CONTINUE THROUGH THE REST OF THE NIGHT. AS A RESULT...THE WIND ADVISORY WHICH WAS IN EFFECT FOR THE AREA HAS BEEN CANCELLED. $$ BRYANT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Mar 15, 12:47 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Mar 15, 12:47 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1247 AM CDT SAT MAR 15 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 410 PM CDT FRI MAR 14 2014 MAIN FORECAST CONCERNS WILL BE RAIN CHANCES FOR SATURDAY AFTERNOON AND TEMPERATURES. ONCE AGAIN SATELLITE SHOWS MOSTLY CLEAR SKIES ACROSS THE AREA. OBSERVATIONS HAVE RELATIVE HUMIDITY LOWERING TO AROUND 20 PERCENT FOR MUCH OF THE FORECAST AREA WITH GUSTY WINDS MOSTLY IN THE NORTHEAST PART OF THE AREA. A WEAK WARM FRONT WILL MOVE THROUGH THE FORECAST AREA TONIGHT AND KEEP TEMPERATURES FAIRLY MILD DURING THE NIGHT. LATE TONIGHT AND SATURDAY MORNING AN UPPER LEVEL WAVE WILL APPROACH THE AREA. AT THE SURFACE THERE WILL BE A COLD FRONT MOVING THROUGH THE FORECAST AREA DURING THE MORNING HOURS. BEHIND THE COLD FRONT WINDS WILL TURN TO THE NORTHWEST AND INCREASE. THERE WILL ALSO BE COLDER AIR THAT MOVES INTO THE AREA DURING THE AFTERNOON. AREAS IN THE NORTHWEST COULD SEE TEMPERATURES START TO FALL DURING THE AFTERNOON. IN ADDITION TO THE WINDS AND TEMPERATURES FALLING THERE IS A CHANCE FOR SOME PRECIPITATION. EASILY...TEMPERATURES WILL BE WARM ENOUGH THAT ANY PRECIPITATION WOULD BE RAIN. MODELS HAVE A FEW DIFFERENCES IN THE TIMING OF THE RAIN INTO THE AREA. THE NAM IS THE QUICKEST BRINGING IT INTO THE AREA DURING THE AFTERNOON. THE GFS KEEPS MOST...IF NOT ALL...TO THE NORTHWEST. EVEN THE 4KM WRF HAS RAIN MOVING IN VERY LATE IN THE AFTERNOON. HAVE KEPT SOME LOW POPS IN THE NORTHWEST DURING THE AFTERNOON WITH A FEW SPRINKLES FURTHER SOUTHEAST. BASES OF THE CLOUDS SHOULD BE FAIRLY HIGH AND IF THERE WERE ANY RAIN IT WOULD BE LIGHT. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 410 PM CDT FRI MAR 14 2014 ALOFT: NO SUBSTANTIVE CHANGES TO OUR REASONING FROM THE PREVIOUS 2 DAYS. THE FLOW WILL REMAIN PROGRESSIVE WITH A GENERAL TENDENCY FOR A MEAN W COAST RIDGE AND AN ERN USA TROF THRU WED. A PATTERN VERY FAMILIAR SINCE DEC. SHORTWAVE TROFS WILL BE OVER THE REGION SAT NIGHT WITH THE NEXT ONE ARRIVING MON-TUE... IN THE 6-15 DAY TIME FRAME WE ARE STILL LOOKING AT A PATTERN CHANGE WITH THE N PAC TROF BEING REPLACED BY A RIDGE. THIS WOULD FORCE THE MEAN TROF INTO THE WRN USA WHICH CAN BE VERY PRODUCTIVE FOR SNOW/ SEVERE TSTMS AND PRECIP. THE MOST IMPORTANT ASPECT OF THIS WRN TROF WILL BE ITS PERSISTENCE. DO WE GET HIT WITH JUST ONE STORM OR MULTIPLE STORMS? THE GEM ENSEMBLE CONTROL RUN IS ESPECIALLY THREATENING WITH MULTIPLE LOWS SWINGING THRU THE TROF. THERE IS A POTENTIAL SNAG /FOR AT LEAST A TIME/ BECAUSE ONE OR MORE LOWS WILL BE MEANDERING BETWEEN HI AND CA. DEPENDENT ON ITS LONGITUDE...IT WOULD INDUCE A RIDGE OVER THE DESERT SW. SUFFICE TO SAY THE ODDS ARE INCREASING FOR SOME ACTIVE WX AND COLDER TEMPS AS WE HEAD INTO THE LAST 10 DAYS OF THE MONTH OR SO. SURFACE: LOW PRES ORGANIZES OVER TX AND HEADS E INTO THE LOWER MS VALLEY SAT NIGHT. GREAT LAKES HIGH PRES BRIEFLY BUILDS IN SUN...BUT A WARM FRONT WILL BE APPROACHING FROM THE W...IN ADVANCE OF THE NEXT LOW MOVING INTO SW CANADA. LEE CYCLOGENESIS WILL OCCUR MON OVER MT/WY. THIS LOW WILL CROSS NEB MON NIGHT ALONG WITH ITS COLD FRONT. TUE-WED THE LOW DEPARTS FOR THE GREAT LAKES...WITH HIGH PRES GRADUALLY BUILDING IN. THE HIGH DROPS INTO TX THU. THEN UNCERTAINTY INCREASES AS LOW PRES ORGANIZES OVER THE NRN ROCKIES. THIS WILL INVOLVE THE DEVELOPMENT OF A LEE-SIDE TROF. SO EXPECT BY FRI WE'LL BE IN THE WARM SECTOR. HAZARDS: THERE REMAINS SOME POTENTIAL THAT A WIND ADVISORY MAY BE NEEDED SAT NIGHT FOR SUSTAINED WINDS OF AT LEAST 30 MPH. OVERALL CONFIDENCE IN THIS FCST IS AVERAGE THRU WED...THEN BELOW AVERAGE THU-FRI. THE DAILY DETAILS... SAT NIGHT: PLENTY OF CLOUDS AND WINDY. COLD AIR ADVECTION /CAA/ WILL BE UNDERWAY. POSSIBLY SOME BRIEF SPRINKLES OR FLURRIES? AS STATED ABOVE WE WILL PROBABLY NEED A WIND ADVISORY. BEST CHANCE SOUTH OF I-80. QPF: WE CONTINUED THE TREND OF THAT LAST FEW SHIFTS...BEING STINGY WITH QPF. MOST MODELS BARELY BRING .01" INTO THE FCST AREA. LIKE THE PAST FEW OPPORTUNITIES FOR PRECIP...MOST LOCATIONS WILL NOT MEASURE. SUN: CLEARING AS THE UPPER TROF DEPARTS. DIMINISHING WINDS BUT VERY COOL...ESPECIALLY ALONG AND E OF HWY 281. TEMPS ABOUT 7F BELOW NORMAL. MON: WE ARE PROBABLY NOT WARM ENOUGH! BACK TO THE WARM SECTOR AND IT WILL BE BEAUTIFUL. ANOTHER GREAT DAY TO BE OUTSIDE. FOR THE INCREDIBLE MODEL PERSISTENCE/CONSISTENCY ON 850 MB TEMPS...I CANNOT FATHOM WHY THE MODELS ARE SO COOL. NEARLY ALL OF THE VERY WARM DAYS WE'VE HAD THIS MONTH...WE AND THE MODELS HAVE NOT BEEN WARM ENOUGH UNTIL THE ACTUAL DAY ARRIVES. THE FCST WAS POPULATED WITH THE BIAS CORRECTED NAM 2M TEMPS AND THEN NUDGED HIGHER E OF HWY 183. THAT PUTS MOST OF THE FCST AREA IN THE 70-75F RANGE... BUT I AM CONVINCED WE NEED TO GO HIGHER. I THINK REALITY WILL END UP 74-83. MON NIGHT: COLD FRONTAL PASSAGE /FROPA/. CANT RULE OUT SOME SPRINKLES OR A BRIEF SHWR...BUT DONT COUNT ON IT. ANOTHER DRY FROPA FOR MOST LOCATIONS. TUE: MUCH COOLER. BACK TO NEAR NORMAL TEMPS. WED-FRI: DRY WITH A NICE TEMP RECOVERY. BACK INTO AT LEAST THE 60S FOR ALL OR PART OF THE FCST AREA. THAT COULD BE VERY CONSERVATIVE...ESPECIALLY AS THE FIRST LEE CYCLOGENESIS EVENT DEVELOPS FRI-SAT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1247 AM CDT SAT MAR 15 2014 VFR CONDITIONS EXPECTED THROUGH MUCH OF THE TAF PERIOD...WITH MVFR CONDITIONS FORECAST STARTING AT 02Z. LOW LEVEL WIND SHEAR WILL ALSO IMPACT GRI THROUGH SUNRISE. OCCASIONAL HIGH-LEVEL CLOUDS...NEAR 16000FT AGL...WILL REMAIN POSSIBLE AT GRI THROUGH MUCH OF SATURDAY. INCOMING STRATUS WILL THEN PROVIDE A CEILING NEAR 2500FT AGL STARTING AROUND 02Z...WITH THIS CEILING EXPECTED TO DECREASE IN HEIGHT TO AROUND 1000FT AGL BY THE END OF THE TAF PERIOD. THERE IS A LOW CHANCE OF LIGHT RAIN AND LIGHT SNOW BEING REALIZED AT GRI AFTER 00Z...BUT AT THIS TIME THE PROBABILITY OF MEASURABLE PRECIPITATION BEING REALIZED AT GRI IS TOO LOW FOR INTRODUCTION INTO THE TAF. THE SURFACE WIND WILL REMAIN FROM THE SOUTHWEST THROUGH SUNRISE...BECOMING LIGHT AND VARIABLE 13-17Z...AND THEN BECOMING ESTABLISHED FROM THE NORTH BY 17Z. ONCE ESTABLISHED FROM THE NORTH...THE SURFACE WIND WILL BECOME QUITE STRONG...SUSTAINED AT AROUND 23KTS WITH GUSTS TO AROUND 32KTS. AN AXIS OF STRONG WIND JUST ABOVE THE BOUNDARY LAYER WILL ALSO CONTINUE TO PROMOTE LOW LEVEL WIND SHEAR AT GRI THROUGH SUNRISE...AND SUCH HAS BEEN PRESENTED IN THE TAF. VISIBILITY RESTRICTION IS NOT EXPECTED AT GRI THROUGH THE NEXT 24 HOURS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...JCB LONG TERM...HALBLAUB AVIATION...BRYANT
Hazardous weather outlook, Mar 14, 7:10 PM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 710 PM CDT FRI MAR 14 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 710 PM CDT FRI MAR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY AFTERNOON...NEAR CRITICAL FIRE DANGER WILL DEVELOP SOUTHEAST OF A LINE FROM GENEVA TO RED CLOUD NEBRASKA...TO PHILLIPSBURG KANSAS...DUE TO VERY LOW HUMIDITY AND INCREASING WINDS. SATURDAY AFTERNOON INTO SATURDAY NIGHT...SUSTAINED NORTH WINDS COULD REACH OR EXCEED 30 MPH...ALONG WITH GUSTS OVER 40 MPH. THE GREATEST RISK WILL BE SOUTH OF INTERSTATE 80. WINDY CONDITIONS ARE ALSO EXPECTED TUESDAY...WITH SUSTAINED WINDS OF AT LEAST 30 MPH POSSIBLE...ALONG WITH HIGHER GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 2:48 PM CDT | Fire Weather Watch | GID | Adams, Buffalo, Dawson, Franklin, Furnas, Gosper and 9 more | 24 hr |
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.